Alert archive / Texas / Gale Warnings in 2017

Gale Warning 6, NWS Brownsville, TX

November 22, 2017

NWS Brownsville, TX issued this gale warning at Nov 22, 2017, 3:54 AM CST. It took effect at Nov 22, 2017, 6:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2017, 3:54 AM CST (09:54 UTC)
In effect from
Nov 22, 2017, 6:00 AM CST
Expired
Nov 22, 2017, 3:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

815 
WHUS74 KBRO 220954
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 AM CST WED NOV 22 2017

...ADVERSE MARINE CONDITIONS EXPECTED TODAY AND THIS EVENING...

.A COLD FRONT IS EXPECTED TO SURGE SOUTH OF THE LOWER TEXAS COAST
OVERNIGHT THIS MORNING WITH INCREASING WINDS AND BUILDING SEAS.
FREQUENT GUST TO GALE FORCE TO DEVELOP SHORTLY AFTER THE FRONTAL
PASSAGE AND CONTINUE THROUGH THE MORNING AND MAY LINGER INTO THE
EARLY AFTERNOON. 

GMZ150-155-170-175-221730-
/O.UPG.KBRO.SC.Y.0060.000000T0000Z-171123T0600Z/
/O.NEW.KBRO.GL.W.0006.171122T1200Z-171122T2100Z/
/O.NEW.KBRO.SC.Y.0061.171122T2100Z-171123T0600Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
354 AM CST WED NOV 22 2017

...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
TONIGHT. 

* WINDS...NORTH AT 20 TO 30 KNOTS WITH FREQUENT AROUND 35 KNOTS. .

* SEAS...7 TO 9 FEET NEARSHORE, AND 8 TO 10 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-221730-
/O.CON.KBRO.SI.Y.0062.000000T0000Z-171123T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
354 AM CST WED NOV 22 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING...

* WINDS...NORTH AT 20 TO 25 KNOTS GUSTS TO 30 KNOTS

* BAY CONDITIONS...ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
047 
WHUS74 KBRO 221552 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
952 AM CST WED NOV 22 2017

...STRONG WINDS AND ROUGH SEAS LIKELY THROUGH TONIGHT...

.ADVERSE MARINE CONDITIONS ARE PREVAILING ALONG THE LOWER TEXAS
COAST DUE TO THE RECENT PASSAGE OF A COLD FRONT. STRONG WINDS AND
ROUGH SEAS WILL CONTINUE FOR THE LOWER TEXAS COASTAL WATERS FROM
NOW THROUGH THE OVERNIGHT HOURS.

GMZ150-155-170-175-222230-
/O.CON.KBRO.GL.W.0006.000000T0000Z-171122T2100Z/
/O.EXT.KBRO.SC.Y.0061.171122T2100Z-171123T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
952 AM CST WED NOV 22 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 AM CST THURSDAY...

* WINDS...NORTH AT 20 TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS IN
  THE AFTERNOON AND 15 TO 20 KNOTS TONIGHT.

* SEAS...7 TO 10 FEET TODAY SUBSIDING TO 5 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-222230-
/O.CON.KBRO.SI.Y.0062.000000T0000Z-171123T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
952 AM CST WED NOV 22 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING...

* WINDS...NORTH AT 15 TO 25 KNOTS. 

* BAY CONDITIONS...ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
316 
WHUS74 KBRO 222117
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CST WED NOV 22 2017

...STRONG WINDS AND ROUGH SEAS CONTINUING TONIGHT...

.ADVERSE MARINE CONDITIONS ARE PREVAILING ALONG THE LOWER TEXAS
COAST DUE TO THE RECENT PASSAGE OF A COLD FRONT. STRONG WINDS AND
ROUGH SEAS WILL CONTINUE FOR THE LOWER TEXAS COASTAL WATERS FROM
NOW THROUGH THE OVERNIGHT HOURS.

GMZ150-155-170-175-230030-
/O.EXP.KBRO.GL.W.0006.000000T0000Z-171122T2100Z/
/O.CON.KBRO.SC.Y.0061.000000T0000Z-171123T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
317 PM CST WED NOV 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...
...GALE WARNING HAS EXPIRED...

* WINDS...NORTH AT 20 TO 25 KNOTS IN THE AFTERNOON AND AROUND 20 
  KNOTS TONIGHT. 

* SEAS...7 TO 10 FEET TODAY SUBSIDING TO 5 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-230000-
/O.CON.KBRO.SI.Y.0062.000000T0000Z-171123T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
317 PM CST WED NOV 22 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
CST THIS EVENING...

* WINDS...NORTH AT 15 TO 25 KNOTS.

* BAY CONDITIONS...ROUGH BAY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Nov 21, 11:39 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 21, 11:39 PM CST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1139 PM CST Tue Nov 21 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Satellite imagery indicate a patch of cirrus clouds
are moving across the lower Rio Grande Valley with only light
northerly winds at the surface this evening. A cold front is now
moving into South Texas and will move through the area late
tonight, bringing strong northerly winds behind it through much of
the day Wednesday. A few hours of MVFR ceilings will also be
possible just ahead and behind the front Wednesday morning, but
VFR conditions are expected in the afternoon. There isn't much
moisture with this front, so only kept VCSH in for BRO and HRL at
this time.

&&

.PREV DISCUSSION... /issued 721 PM CST Tue Nov 21 2017/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...IR satl imagery and surface obs from around the RGV
shows only some mid level cld cover moving over the area. A
cold front will be moving through the RGV later tonight bringing
around a surface wind shift from the N-NW. The evening BRO
sounding shows only very limited CAPE and PWAT values ahead of the
front. Radar reflectivity from around central and southern TX
shows no conv firing inland with the front with only a small
cluster of conv over the western Gulf waters east of BRO. So
expect only a small window of opportunity for reduced
ceilings/vsbys immediately around the front due to the potential
for conv. Drier air moving in behind the front will bring back
VFR conditions pretty quickly by midday tomorrow.

PREV DISCUSSION... /issued 232 PM CST Tue Nov 21 2017/

SHORT TERM (Tonight through Wednesday Night): The main event in the
short term portion of the forecast will be the passage of a cold
front and a 500 mb trough through Deep South Texas and the Rio
Grande Valley during the overnight hours tonight. Isolated to
scattered showers are expected to be confined over the three
immediate coastal counties and Lower Texas coastal waters tonight
through Wednesday, where available moisture is likely to be
sufficient for convection. Dry weather will then prevail Wednesday
night as the trough and front move farther east and surface high
pressure builds in from the northwest.

LONG TERM (Thursday through Tuesday): In the wake of a Wednesday
cold front, deep south Texas and the RGV should experience a very
pleasant Fall day on Thanksgiving. Large scale mid level ridging
will build over the southwest United States and high pressure will
spread over the area with light winds and mostly sunny skies and,
after a cool early morning with low temperatures in the 40s, near
normal daytime high temperatures in the 70s. The pleasant weather
will continue into the weekend. Winds will shift to southeast and
south Friday and Friday night through Saturday night as high
pressure shifts east and pressures fall upstream over the Texas
Panhandle. Overall temperatures will slowly rise to above normal
through the weekend with no rain on the horizon. High pressure
will become reinforced by a continental polar air mass from Canada
Sunday morning, shifting winds to northeast or east through
Sunday night, but that will be the main impact. Upstream ridging
will begin to break down early next week when a sharp short wave
trough impinges on the Pacific Northwest. Meanwhile, the Canadian
high pressure cell will shift east toward the southeast United
States and winds will return to southeast. Thus, with weak and
sparse weather systems impacting the area, confidence is above
normal for a relatively benign long term forecast.

MARINE:
Tonight through Wednesday Night: Favorable marine conditions this
afternoon and early tonight will quickly become adverse later
tonight due to the passage of a cold front. Strong winds and rough
seas will develop due to the passage of this front, and Small
Craft Advisories have been posted for the Laguna Madre and Gulf of
Mexico waters along the Lower Texas coast. The advisories will
remain in effect through Wednesday and early Wednesday night, with
an improvement in winds and seas beginning late Wednesday night.

Thursday through Sunday night: An evolving pressure pattern will
yield wind shifts during the long term, but hazards will generally
be lacking. Light to moderate north winds will prevail Thursday
through Friday as high pressure remains settled over the lower
Texas coast. Seas may still be slightly elevated Thursday, but
will be decreasing during the day. Winds will shift to southeast
and south Friday and Friday night through Saturday night as high
pressure shifts east and pressures fall upstream over the Texas
Panhandle. A front pushing through late Saturday night will shift
winds to northeast and east Sunday and Sunday night. Seas will
remain low to moderate.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 3 AM to 6 PM CST Wednesday
     for GMZ130-132-135.

     Small Craft Advisory from 3 AM Wednesday to midnight CST
     Wednesday night for GMZ150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59...aviation
Hazardous weather outlook, Nov 21, 3:46 PM CST, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
346 PM CST Tue Nov 21 2017

TXZ248>257-222200-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
346 PM CST Tue Nov 21 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There will be an elevated risk of rip currents at the beaches of
South Padre Island and at Boca Chica Beach late tonight in the
wake of a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-222200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
346 PM CST Tue Nov 21 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...This Afternoon and Tonight

A Small Craft Advisory for Winds will be in effect for the Laguna
Madre beginning at 3 AM CST Wednesday.

A Small Craft Advisory will be in effect for the Gulf of Mexico
waters from 0 to 60 nautical miles offshore beginning at 3 AM CST
Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The Small Craft Advisory for Winds for the Laguna Madre will
remain in effect until 6 PM CST Wednesday.

The Small Craft Advisory for the Gulf of Mexico waters from 0 to
60 nautical miles offshore will remain in effect until midnight
CST Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:08 AM CSTSpecial Marine WarningBRO52 min
Nov 22, 3:49 AM CSTSpecial Marine WarningBRO41 min
Nov 22, 3:54 AM CSTSmall Craft AdvisoryBRO23 hr

Nearby

Gale Warnings in Texas, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.